Risk of Foot Amputation Doubled in Patients Taking Invokana, Study Finds

We are no longer accepting these cases.
This page is for informational purposes and may be out-of-date.

Earlier this year, the type 2 diabetes drug Invokana made headlines because of its link to an increased risk of kidney failure, urinary tract infections, and ketoacidosis. Now, the drug is making waves because of a study that has found it is linked to a serious risk of foot amputation.

In fact, people taking Invokana have twice the risk of needing a lower leg amputation than those not on the drug. Considering that people with diabetes are already at an increased risk of requiring an amputation because of their disease, this drug can have devastating effects.

Click here to read the FDA’s announcement from May 16, 2017.

In many cases, toes and feet need to be amputated entirely because of the infections that set in. Gangrene, diabetic foot ulcers, and ischemia are also common causes of the amputations. Patients who have had previous amputations are more likely to need another.

If you take Invokana and have experienced any tenderness or pain in your legs, speak to your doctor as soon as possible. It’s never a good idea to stop taking a medication prescribed by a doctor without deciding on a plan with them first. Ulcers, sores, and infections can lead to amputation, so take these symptoms seriously.

If you or a loved one needed a leg, foot, or toe amputation after taking Invokana, consider reaching out to our office for a confidential consultation. Our team of defective products lawyers can help you determine the right path forward, from a legal perspective.

FREE CASE REVIEW